Texas, 2011High Wind in Texas, May 27, 2011
May 27, 2011 · NWS MAF · 1 event in 1 county or zone
Strong mid level winds at the base of a passing upper trough resulted in high westerly winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid level winds at the base of a passing upper trough resulted in high westerly winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 27, 7:42 AM MST, 2 hours 9 minutes earlier.
Area forecast discussion, May 27, 7:42 AM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
942 AM CDT FRI MAY 27 2011
.UPDATE...
A MINOR UPDATE IS BEING SENT TO INCREASE TEMPS THIS AFTERNOON FOR
SOME LOCATIONS...AND LOWER DEWPOINTS.
&&
.DISCUSSION...
THE 12Z MAF SOUNDING INDICATES 25C NEAR THE TOP OF THE INVERSION
THIS MORNING...WITH SW TO W DOWNSLOPE FLOW PRESENT THROUGH THE LOW
TO MID LEVELS. IT IS ALREADY 85F AT MAF THIS MORNING...WHICH IS
2 DEGREES WARMER THAN THE PROJECTED 00Z METMOS. SOME CIRRUS WILL
INITIALLY SLOW HEATING FROM CENTRAL LEA COUNTY THROUGH THE WESTERN
LOW ROLLING PLAINS...BUT THIS DEBRIS WILL NOT REMAIN PRESENT
THROUGH THE AFTERNOON HOURS. WE HAVE RAISED MAX TEMPS FOR THIS
AFTERNOON 1-4 DEGREES FOR MOST LOCATIONS CONSIDERING ALL OF THE
PREVIOUS. CURRENT DEWPOINT TRENDS ALSO SUGGEST VERY DRY AIR WILL
BE IN PLACE FOR MUCH OF THE CWA...ESPECIALLY ACROSS THE BIG BEND
AND DAVIS MOUNTAINS REGION. DEWPOINTS WERE DECREASED BEHIND THE
DRYLINE FOR THIS AFTERNOON. SINCE LOW RH IS ANTICIPATED...HEAT
INDICES WILL NOT EXCEED TEMPERATURES FOR MOST LOCATIONS.
HOWEVER...IT IS EXTREMELY IMPORTANT TO STAY HYDRATED WITH SUCH DRY
CONDITIONS PRESENT. SEEK SHADE AS OFTEN AS POSSIBLE IF STUCK
OUTDOORS. ALL UPDATED PRODUCTS WILL BE SENT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 103 68 104 74 / 0 0 0 10
CARLSBAD NM 104 68 107 67 / 0 10 0 10
DRYDEN TX 111 71 112 76 / 0 0 10 10
FORT STOCKTON TX 107 71 108 75 / 0 10 10 10
GUADALUPE PASS TX 96 68 98 69 / 0 0 0 0
HOBBS NM 102 64 103 63 / 0 10 0 10
MARFA TX 95 56 96 55 / 0 0 0 0
MIDLAND INTL AIRPORT TX 105 65 106 75 / 0 0 0 10
ODESSA TX 104 70 107 75 / 0 10 0 10
WINK TX 108 65 109 69 / 0 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 10 AM TO 9 PM MDT SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
MDT/ SATURDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
78/49Hazardous weather outlook, May 27, 12:50 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 AM CDT FRI MAY 27 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-280800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
250 AM CDT FRI MAY 27 2011 /150 AM MDT FRI MAY 27 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS MORNING AND
LAST INTO THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE LOCATIONS.
WEST TO SOUTHWEST WINDS WILL RISE TO 30 TO 40 MPH IN THE GUADALUPE
MOUNTAINS TODAY. A FEW GUSTS TO AROUND 55 MPH CAN ALSO BE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN PLAGUE THE AREA SATURDAY
AS HOT TEMPERATURES...VERY LOW RH'S AND BREEZY CONDITIONS PREVAIL.
A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH
SATURDAY EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- May 27, 9:51 AM MST to 3:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
Sustained westerly winds of 40 mph or greater occurred in the Guadalupe Mountains for more than two hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Pennsylvania, May 27, 2011$120,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in New York, May 27 to 28, 2011$910,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in New York, May 27, 2011$55,000 · 1.75 in hail · 21 events
- Flash Flooding and Hail in North Carolina, May 27, 2011$27,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Vermont, May 27, 2011$24,000 · 1.75 in hail · 15 events
- Debris Flows and Flooding in Washington, May 27 to 31, 2011$39,000 · 4 events
- Hail and Damaging Winds in South Carolina, May 27, 2011$27,000 · 2 in hail · 9 events
- Damaging Winds in Virginia, May 27, 2011$15,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Florida, May 27, 20111.75 in hail · 14 events
- Flash Flooding and Debris Flows in Puerto Rico, May 27 to 28, 201112 events
- Hail in Washington, May 27 to 31, 2011$15,000 · 0.25 in hail · 3 events
- Hail and Damaging Wind in Missouri, May 27, 2011$5,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307810.